MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1111/trf.14362

Медицинская библиотека · Transfusion · 2017

Drug-induced immune hemolytic anemia associated with anti-vancomycin complicated by a paraben antibody.

Gniadek Thomas J, Arndt Patricia A, Leger Regina M, Zydowicz Daniel, Cheng Edward Y, Zantek Nicole D

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Drug-induced immune hemolytic anemia (DIIHA) is rare, but potentially life-threatening. A high index of clinical suspicion is required for diagnosis, since the number of medications known to induce DIIHA continues to expand. Additionally, in vitro antibody reactivity against reagent additives has been reported, which may complicate test interpretation.

CASE REPORT: A 61-year-old group A, D+ woman with a history of negative antibody detection tests developed hemolytic anemia on Postoperative Day 7 after repeat incision and drainage of a chronically infected right knee prosthesis. She was treated with multiple antibiotics in the postoperative period, including three cephalosporins and vancomycin intravenously as well as vancomycin and gentamicin-containing intraarticular cement spacers.

STUDY DESIGN AND

METHODS

A workup for possible DIIHA was performed. Testing was performed using vancomycin and cephalosporin antibiotics. Initially, gentamicin injection solution was used for testing, followed by testing with its component ingredients.

RESULTS

A vancomycin antibody was detected and anemia resolved after vancomycin was discontinued. Reactivity was seen when gentamicin injection solution was used for testing, raising the possibility of a gentamicin antibody as well. However, testing with purified gentamicin as well as methylparaben and propylparaben demonstrated a paraben antibody that reacted with the paraben-containing gentamicin solution. The patient also demonstrated an anti-N. Neither the paraben antibody nor the anti-N appeared to cause in vivo hemolysis.

CONCLUSION

This is the second reported case of DIIHA associated with anti-vancomycin. It is the fourth report describing a paraben antibody.

Для цитирования: Gniadek Thomas J, Arndt Patricia A, Leger Regina M, Zydowicz Daniel, Cheng Edward Y, Zantek Nicole D. Drug-induced immune hemolytic anemia associated with anti-vancomycin complicated by a paraben antibody.. Transfusion. 2017. DOI: 10.1111/trf.14362.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.